MAUDE Adverse Event Report: STRYKER GMBH TIBIAL BARREL IMPACTOR/ EXTRACTOR STAR ANKLE; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME

STRYKER GMBH TIBIAL BARREL IMPACTOR/ EXTRACTOR STAR ANKLE; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Catalog Number 9200061
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Stryker kit inspection specialist reported that in most circumstances when the star tibial impactor returns in a kit from the customers, the plastic element is broken.
 
Additional Manufacturer Narrative
The reported event that tibial barrel impactor/ extractor star ankle was alleged of instruments - broken, deformed, worn or scratched' could be confirmed.The returned device shows that one of the the black compression plate tips of the device is completely broken off.Only a little piece of it is still screwed into the device.The missing piece was not returned.Based on investigation history, some possible root causes tht could have lead to this breakage are, but not limited to: application of too much force by the healthcare professional during the use of the device, and/or using the device with an angulation.Inadequate storage conditions which could have lead to mixing heavy devices with lighter ones.Indeed, the cleaning and sterilization guide clearly reminds the user: ¿[.] avoid mechanical damage, e.G.Do not mix heavy devices with delicate ones." natural wear of the device.The cleaning and sterilization guide states: "[.] note: stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.For devices that may be impacted check that the device is not damaged to the extent that it malfunctions or that burrs have been produced that could damage tissues or surgical gloves.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.See appendix 2 for further details.[¿] " however, it is important to state that the event involving the reccurent breakages of the black pegs of the tibial barrel impactor/ extractor star ankle has been noticed previously by stryker's surveillance teams, and nc was raised to address these events, and further reduce their occurences.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
TIBIAL BARREL IMPACTOR/ EXTRACTOR STAR ANKLE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8660744
Report Number0008031020-2019-00520
Device Sequence Number10835630
Product Code NTG
UDI-Device Identifier00886385017983
UDI-Public00886385017983
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number9200061
Device Lot Number1317802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1